Alert archive / Virginia / Wind Chill Advisories in 2020

Wind Chill Advisory 2, NWS Blacksburg, VA

December 25, 202023 counties in Virginia; 4 counties in West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind chill advisory at Dec 25, 2020, 3:17 PM EST for 23 counties in Virginia; 4 counties in West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2020, 3:17 PM EST (20:17 UTC)
Expired
Dec 26, 2020, 9:00 AM EST
In force
18 hr
Issued by
NWS Blacksburg, VA
All 30 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 34 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -248 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
115 kt
0-1 km storm-relative helicity
-248 m²/s²
0-3 km storm-relative helicity
-99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WWUS41 KRNK 252017
WSWRNK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Blacksburg VA
317 PM EST Fri Dec 25 2020

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-260430-
/O.CAN.KRNK.WW.Y.0014.000000T0000Z-201225T2100Z/
/O.NEW.KRNK.WC.Y.0002.201225T2017Z-201226T1400Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke,
Salem, Fincastle, Lexington, Buena Vista, Bluefield, Hinton, Hix,
Union, Lewisburg, White Sulphur Springs, Quinwood, Duo, and 
Rainelle
317 PM EST Fri Dec 25 2020

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills, light snow and black ice. Wind 
  chills ranging from 5 above to 5 below zero. Elevations above 
  3000 feet could see chills values as low as 15 below zero. 
  Additional light snow accumulations are possible. Untreated and 
  less traveled roadways may have patches of black ice.

* WHERE...Portions of southwest and west central Virginia, 
  northwest North Carolina and southeast West Virginia.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
RCS
3 follow-up statements
068 
WWUS41 KRNK 260159
WSWRNK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Blacksburg VA
859 PM EST Fri Dec 25 2020

...DANGEROUSLY COLD WIND CHILLS WEST OF THE BLUE RIDGE...

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-261000-
/O.CON.KRNK.WC.Y.0002.000000T0000Z-201226T1400Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Quinwood, 
Duo, and Rainelle
859 PM EST Fri Dec 25 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WHAT...Very cold wind chills, light snow and black ice. Wind
  chills ranging from 5 above to 5 below zero. Elevations above
  3000 feet could see wind chill values as low as 15 below zero. 
  Additional light snow accumulations are possible. Untreated and 
  less traveled roadways may have patches of black ice.

* WHERE...Portions of southwest and west central Virginia, 
  northwest North Carolina and southeast West Virginia.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
RCS
944 
WWUS41 KRNK 260859
WSWRNK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Blacksburg VA
359 AM EST Sat Dec 26 2020

...DANGEROUSLY COLD WIND CHILLS WEST OF THE BLUE RIDGE...

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-261400-
/O.CON.KRNK.WC.Y.0002.000000T0000Z-201226T1400Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Quinwood, 
Duo, and Rainelle
359 AM EST Sat Dec 26 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Very cold wind chills, snow flurries and black ice. Wind
  chills ranging from 5 above to 5 below zero. Elevations above 
  3000 feet could see wind chill values as low as 15 below zero. 
  Untreated and less traveled roadways may have patches of black 
  ice.

* WHERE...Portions of southwest and west central Virginia, 
  northwest North Carolina and southeast West Virginia.

* WHEN...Until 9 AM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
485 
WWUS41 KRNK 261403
WSWRNK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Blacksburg VA
903 AM EST Sat Dec 26 2020


NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-261515-
/O.EXP.KRNK.WC.Y.0002.000000T0000Z-201226T1400Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, 
Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, 
Floyd, New Castle, Clifton Forge, Covington, Hot Springs, 
Roanoke, Salem, Fincastle, Lexington, Buena Vista, Bluefield, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Quinwood, 
Duo, and Rainelle
903 AM EST Sat Dec 26 2020

...WIND CHILL ADVISORY HAS EXPIRED...

The wind chill advisory has expired. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Dec 25, 3:06 PM EST, 11 minutes earlier.

Area forecast discussion, Dec 25, 3:06 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
306 PM EST Fri Dec 25 2020

.SYNOPSIS...
Arctic air will pass across the region tonight with bitter cold
wind chills. The frigid airmass will exit the region by Sunday
with a warming trend for the second half of the weekend. A weak
front is expected to pass across the area Monday, with a
stronger front arriving for New Year's Eve.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 225 PM EST Friday...

A Wind Chill Advisory is in effect for areas west of the Blue
Ridge through 9:00 AM Saturday for wind chills of zero to 15
below zero depending on your elevation. The coldest wind chills
are expected for elevations above 3000 feet, but any prolonged
exposure to the bare skin within this temperature range will
promote frost bite and/or hypothermia. Other considerations
remain with respect to icy roads and lingering mountain snow
showers.

For the overnight we will be dealing with the core of the upper
trough with bitter cold air aloft (M15-m18 deg C at 85H) and a
continuation of snow showers/flurries across the mountains
mainly west of the Blue Ridge. The dynamics of the short wave
suggest some cloud elements will be cast east of the Blue Ridge
so a few flurries can be expected there also, but with little or
no accumulation. In the west, can't rule out an additional
dusting to an inch, but it will be hard to tell from the blowing
and drifting from the wind. As for the wind, expect wind speeds
of 15 to 30 mph to persist, especially across the mountain
ridges. This will favor wind chills in the subzero single digits
along and west of the Blue Ridge, with values as cold as M15 to
M19 for some of the highest elevations where the winds are
forecast to be the strongest.

Expectation is for clouds to go away as we transition into the
day Saturday, with a dry weekend anticipated.  Saturday will
feature temperatures below normal, but then trend warmer for the
second half of the weekend as winds diminish and the wind flow
comes back around to the south.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 245 PM EST Friday...

Fair weather is expected Sunday as High pressure passes to our
south and off the southeast Atlantic Coast. Southerly winds will
gradually increase by Monday as a weak cold front approaches
from the northwest.

For the most part, a largely zonal flow pattern will prevail over
the CONUS early in the week but associated with little moisture.
A weak shortwave moving out of the Central Plains will pass to
our northwest on Monday, the associated front passing across the
forecast area from west to east. This may bring a few showers
to the far western mountains, but at the moment this system is
looking rather unimpressive locally. That said, expecting mainly dry
conditions through Monday, although Monday will feature more in
the way of cloud cover compared to Sunday.

As previously mentioned, temperatures will moderate with highs
favoring slightly above normal readings for Monday, with overnight
lows near or even above freezing and daytime highs back into
the 40s for the mountains and low to mid 50s east of the Blue
Ridge.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 300 PM EST FRIDAY...

Progressive flow early in the week is expected to amplify toward the
New Year as the Christmas week weather pattern repeats. Another
strong front is expected to cross the region New Year's Eve
associated with a winter storm which is progged to develop lee
of the central Rockies mid-week then track northeast into the
Great Lakes by Thursday.

Moisture profiles gradually moisten through the week with
a better surge of moisture anticipated just ahead of Thursday's
front. The primary p-type is expected to be rain for Thursday
but will have to closely watch the timing of the cold air
as to whether we see any appreciate change over to snow just
behind the front for Thursday night. Again, timing looks
somewhat similar to the current system but the ensemble solution
is no where near as cold. The higher confidence is with the rain
with another round of 1 to 2 inch sort of rainfall amounts to
add to the robust annual total that we already have.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 1245 PM EST Friday...

Scattered to numerous snow showers will continue across the
mountains through this evening. These snow showers are expected
to wane after sunset with a drying trend expected into the
weekend. Primarily VFR conditions can be expected east of the
Blue Ridge with primarily MVFR west of the Blue Ridge with
local IFR conditions associated with bands of snow showers.

Winds are expected to remain gusty through the remainder of the
day, diminishing overnight.

Widespread VFR conditions are anticipated Saturday with high
confidence for these conditions to persist through the remainder
of the weekend.

Extended Aviation Discussion...

High pressure is expected to provide VFR conditions Sunday,
winds becoming southwesterly as the high moves east of the area
later in the day. A weak front may bring a period of sub-VFR
conditions to the area Monday, with primarily fair weather
Tuesday and Wednesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Chill Advisory until 9 AM EST Saturday for VAZ007-009>020-
     022>024.
NC...Wind Chill Advisory until 9 AM EST Saturday for NCZ001-002-018.
WV...Wind Chill Advisory until 9 AM EST Saturday for WVZ042>044-507-
     508.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...PM
LONG TERM...PM
AVIATION...PM
Hazardous weather outlook, Dec 25, 3:15 PM EST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
315 PM EST Fri Dec 25 2020

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-262015-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
315 PM EST Fri Dec 25 2020

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

Wind chills of 0 to 15 degrees below zero along with areas of black
ice can be expected tonight. This will result in the potential for
hypothermia and frostbite for those not properly dressed. Roads may
be very slick in spots overnight so travel is discouraged.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory for Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003-019-VAZ032>035-262015-
Surry-Wilkes-Patrick-Franklin-Bedford-Amherst-
315 PM EST Fri Dec 25 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Any roads that remain wet from light snow accumulation last night,
mainly near the Blue Ridge, will freeze back up after sunset and
become very slick with black ice. Use caution if traveling tonight.
Wind chills will be in the single digits tonight so hypothermia is
possible for those not properly dressed for the cold.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004>006-020-VAZ043>047-058-059-262015-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
315 PM EST Fri Dec 25 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Dec 25, 12:55 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1255 PM EST FRI DEC 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             3 NE GLENVAR            37.30N 80.12W
12/09/2020  M0.2 INCH        ROANOKE            VA   COCORAHS

            COCORAHS STATION VA-RN-17 SALEM 3.4 WNW.

0800 AM     SNOW             1 SW ALDERSON           37.73N 80.66W
12/09/2020  M1.0 INCH        MONROE             WV   CO-OP OBSERVER

            CO-OP OBSERVER STATION ALDW2 ALDERSON.

0800 AM     SNOW             SEVEN DEVILS            36.15N 81.81W
12/09/2020  M1.1 INCH        WATAUGA            NC   COCORAHS

            COCORAHS STATION NC-WT-48 SEVEN DEVILS.

0745 AM     SNOW             3 E THAXTON             37.35N 79.58W
12/09/2020  M0.5 INCH        BEDFORD            VA   COCORAHS

            COCORAHS STATION VA-BD-9 BEDFORD 3.2 W.

0730 AM     SNOW             3 S DUBLIN              37.08N 80.70W
12/09/2020  M0.2 INCH        PULASKI            VA   COCORAHS

            COCORAHS STATION VA-PL-9 DUBLIN 2.0 SSW.

0700 AM     SNOW             1 NNW WYTHEVILLE        36.96N 81.09W
12/09/2020  M0.4 INCH        WYTHE              VA   CO-OP OBSERVER

            CO-OP OBSERVER STATION WYTV2 WYTHEVILLE.

0700 AM     SNOW             1 E GLENRAY             37.72N 80.65W
12/09/2020  M2.1 INCH        MONROE             WV   COCORAHS

            COCORAHS STATION WV-MR-2 ALDERSON 0.8 SSW.

0700 AM     SNOW             4 E BURNSVILLE          38.18N 79.58W
12/09/2020  M1.5 INCH        BATH               VA   CO-OP OBSERVER

            CO-OP OBSERVER STATION WLMV2 WILLIAMSVILLE 2
            S.

0700 AM     SNOW             2 ESE POAGES MILL       37.19N 80.02W
12/09/2020  M1.0 INCH        ROANOKE            VA   COCORAHS

            COCORAHS STATION VA-RN-1 CAVE SPRING 2.4
            SSW.

0700 AM     SNOW             4 SW COLLIERSTOWN       37.72N 79.64W
12/09/2020  M0.2 INCH        ROCKBRIDGE         VA   COCORAHS

            COCORAHS STATION VA-RK-3 LEXINGTON 11.5 WSW.

0700 AM     SNOW             2 W NELLA               36.56N 81.58W
12/09/2020  M1.0 INCH        ASHE               NC   COCORAHS

            COCORAHS STATION NC-AS-12 1 W NELLA.

0700 AM     SNOW             2 SSW ROCKY MOUNT       36.98N 79.90W
12/09/2020  M0.1 INCH        FRANKLIN           VA   CO-OP OBSERVER

            CO-OP OBSERVER STATION RYMV2 ROCKY MOUNT.

0700 AM     SNOW             1 NNW MILLBORO          37.98N 79.61W
12/09/2020  M1.0 INCH        BATH               VA   COCORAHS

            COCORAHS STATION VA-BH-1 MILLBORO 0.3 NW.

0700 AM     SNOW             5 WSW CALLAWAY          36.99N 80.13W
12/09/2020  M1.8 INCH        FLOYD              VA   COCORAHS

            COCORAHS STATION VA-FL-2 COPPER HILL 6.2 S.

0700 AM     SNOW             5 E BURNT CHIMNEY       37.10N 79.75W
12/09/2020  M0.2 INCH        FRANKLIN           VA   COCORAHS

            COCORAHS STATION VA-FR-31 ROCKY MOUNT 10.3
            NE.

0700 AM     SNOW             1 SE GLASGOW            37.62N 79.44W
12/09/2020  M0.3 INCH        ROCKBRIDGE         VA   CO-OP OBSERVER

            CO-OP OBSERVER STATION GLAV2 GLASGOW 1 SE.

0700 AM     SNOW             2 NNE NATURAL WELL      37.95N 79.95W
12/09/2020  M2.0 INCH        ALLEGHANY          VA   CO-OP OBSERVER

            CO-OP OBSERVER STATION GDMV2 COVINGTON 15 N.

0700 AM     SNOW             1 ESE CHRISTIANSBURG    37.14N 80.38W
12/09/2020  M0.4 INCH        MONTGOMERY         VA   COCORAHS

            COCORAHS STATION VA-MN-5 CHRISTIANSBURG 1.1
            ESE.

0700 AM     SNOW             1 SSW LEWISBURG AIRPORT 37.86N 80.40W
12/09/2020  M2.0 INCH        GREENBRIER         WV   CO-OP OBSERVER

            CO-OP OBSERVER STATION LWBW2 0.7 S LEWISBURG
            AIRPORT.

0700 AM     SNOW             1 SSE LEXINGTON         37.78N 79.44W
12/09/2020  M0.6 INCH        CITY OF LEXINGTON  VA   CO-OP OBSERVER

            CO-OP OBSERVER STATION LXGV2 5 NW BUENA
            VISTA CITY.

0700 AM     SNOW             3 NE DEEP GAP           36.27N 81.49W
12/02/2020  M0.2 INCH        ASHE               NC   COCORAHS

            COCORAHS STATION NC-AS-22 2 NE DEEP GAP.

&&
Local storm report, Dec 25, 1:16 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
116 PM EST FRI DEC 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             ROANOKE AIRPORT         37.33N 79.98W
12/25/2020  E1.3 INCH        ROANOKE            VA   BROADCAST MEDIA

            MEASURED AT WDBJ TELEVISION.

&&

RAB
Local storm report, Dec 25, 1:19 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
119 PM EST FRI DEC 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     SNOW             HILLSVILLE              36.77N 80.74W
12/25/2020  E5.0 INCH        CARROLL            VA   PUBLIC

&&

RAB
Local storm report, Dec 25, 1:21 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EST FRI DEC 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             QUINWOOD                38.06N 80.71W
12/25/2020  E7.0 INCH        GREENBRIER         WV   DEPT OF HIGHWAYS

&&

RAB
Local storm report, Dec 25, 1:23 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
123 PM EST FRI DEC 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             1 E MEADOW BLUFF        37.90N 80.63W
12/25/2020  E3.0 INCH        GREENBRIER         WV   DEPT OF HIGHWAYS

&&

RAB
Local storm report, Dec 25, 1:25 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
125 PM EST FRI DEC 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     SNOW             RAINELLE                37.97N 80.78W
12/25/2020  E4.0 INCH        GREENBRIER         WV   DEPT OF HIGHWAYS

&&

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 7:31 PM ESTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Carroll, Craig, Floyd and 11 more89 min
Dec 24, 8:55 PM ESTSpecial Weather StatementRNKAlleghany, Amherst, Bath, Bedford, Botetourt, Craig and 15 more80 min
Dec 24, 11:51 PM ESTSpecial Weather StatementRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 5 more84 min

Nearby

Wind Chill Advisories in Virginia, 2020Wind Chill Advisories in West Virginia, 2020Wind Chill Advisories in North Carolina, 2020Every wind chill advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.